Oklahoma, 2005

Hail in Oklahoma, June 3, 2005

June 3, 2005 · NWS AMA · 1 event in 1 county or zone

Severe thunderstorm over the extreme western Oklahoma panhandle produced large hail during the late evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorm over the extreme western Oklahoma panhandle produced large hail during the late evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 3:05 PM CST, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 3, 3:05 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
405 PM CDT FRI JUN 3 2005

.DISCUSSION...
DEPARTING MCV OR S/W...YOU CHOOSE...CONTINUES TO BRING SHOWERS
ACROSS THE NORTHERN PART OF THE CWA...AND SUBSIDENCE BEHIND IT IS
HOLDING NEW CONVECTION AT BAY ACROSS THE SW.  COULD NOT RULE OUT
CONVECTION TONIGHT MAINLY ACROSS THE SRN SECTIONS OF THE AREA...SO
LEFT POPS IN BUT DROPPED THE CHANCES DOWN TO SLIGHT CHANCE.  KEPT
POPS HIGH OVER THE OK PNHDL WHERE SHOWERS AND STORMS ARE ONGOING...
BUT THESE SHOULD MOVE OUT OF THE AREA BY SUNSET.  WILL ALSO HAVE TO
WATCH NEW CONVECTION FORMING OVER THE HIER TRRN OF NM AND SEE IF
THESE CAN SKIRT OUR NORTHERN AREAS.

WEAK FRONT WILL SLIDE INTO THE NRN PART OF THE TX PNHDL TOMORROW...
AND STALL OUT WHICH COULD PROVIDE A FOCUS FOR CONVECTION TOMORROW
AFTERNOON.  HOWEVER...LACK OF MID LEVEL FORCING AND PERSISTENT CAP
MIGHT HOLD THINGS AT BAY.  MODELS NOW SLIDE THE SECOND SURGE OF FRONT
ACROSS THE AREA EARLY SUNDAY MORNING WHICH IS A BIT SLOWER THAN
PREVIOUS PACKAGE.  TEMPS WILL NOT BE AFFECTED TOO MUCH WITH THE
FRONT...BUT WILL HAVE TO WAIT AND SEE HOW MODELS HANDLE THE CAA
BEHIND THE FRONT.  GRIDS FOR MOST PART WERE IN GREAT SHAPE WITH ONLY
MINOR CHANGES TO TEMP AND WIND GRIDS FOR FRONTAL PASSAGE.

DID NOT HAVE MUCH TIME TO VIEW EXTENDED PORTION OF THE FCST WITH THE
ACTIVE WEATHER WE HAVE HAD OVER THE FCST AREA. SWLY FLOW WILL
CONTINUE THROUGH THE NEXT SEVEN DAYS WHICH WILL PROVIDE FOR A SLIM
POSSIBILITY OF STORMS SOME AFTERNOONS.  DID NOT CHANGE POP GRIDS AS
ANY S/W THAT MOVES OVER THE REGION WILL BE HARD TO DETECT IN
EXTENDED MODELS.  GRIDS APPEAR IN GOOD SHAPE SO NO MAJOR CHANGES.

FCSTID = JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                58  84  55  85 /  20  20  20   0
BEAVER OK                  63  86  58  86 /  30  20  20   0
BOISE CITY OK              55  76  51  85 /  20  20  20   0
BORGER TX                  60  87  58  87 /  20  20  20   0
BOYS RANCH TX              57  84  56  87 /  20  20  20   0
CANYON TX                  58  85  55  86 /  20  20  20   0
CLARENDON TX               62  89  60  88 /  30  20  20   0
DALHART TX                 56  79  53  85 /  20  20  20   0
GUYMON OK                  61  81  55  85 /  30  20  20   0
HEREFORD TX                58  84  55  86 /  10  20  20   0
LIPSCOMB TX                64  88  59  86 /  30  20  20   0
PAMPA TX                   62  87  58  86 /  30  20  20   0
SHAMROCK TX                65  90  62  89 /  30  20  20   0
WELLINGTON TX              65  91  63  92 /  30  20  20   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

10/17
Hazardous weather outlook, Jun 3, 12:01 PM CST, 9 hours 34 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
101 PM CDT FRI JUN 3 2005

OKZ001>003-TXZ001>020-041100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
101 PM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SHOWERS AND THUNDERSTORMS LOCATED ACROSS A LARGE PORTION OF THE
PANHANDLES THIS AFTERNOON WILL BECOME STRONGER AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE AREA. WHILE AT THIS TIME IT APPEARS THE
STORMS SHOULD REMAIN BELOW SEVERE LEVELS...THERE IS A SLIGHT RISK
THAT SEVERE THUNDERSTORMS COULD DEVELOP MAINLY ACROSS THE SOUTHERN
AND EASTERN PANHANDLES THIS AFTERNOON AND EVENING AS THE ATMOSPHERE
BECOMES MORE UNSTABLE.

.DAYS TWO THROUGH SEVEN...

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY EVENING
ACROSS THE EASTERN THIRD OF THE PANHANDLES. STORMS MAY BE CAPABLE
OF PRODUCING STRONG WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT.

HENNIG

In the hours before

Local storm report, Jun 3, 4:54 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT FRI JUN 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     NON-TSTM WND GST 6 E AMARILLO            35.20N 101.71W
06/03/2005  90 MPH           POTTER             TX   CNTY OFFICIAL

            RECIEVED CALL FROM CLEMENTS UNIT/60 CARS WITH WINDOWS
            BLOWN OUT/A FEW FLIPPED OVER

The radar

The Pueblo radar (KPUX), 196 km away, was scanning. The volume nearest the first event began at 03:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cimarron

When
June 3, 9:35 PM CST
Where
Cimarron County, 5 mi NW of Kenton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.950, -103.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459063.